Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 22, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 28, 2017, 3:17 AM CST for 5 counties in Texas. It took effect at Nov 28, 2017, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 3:17 AM CST (09:17 UTC)
- In effect from
- Nov 28, 2017, 10:00 AM CST
- Expired
- Nov 28, 2017, 2:52 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3233 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WWUS74 KLUB 280917 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 317 AM CST Tue Nov 28 2017 TXZ021-022-027-028-033-282300- /O.NEW.KLUB.WI.Y.0022.171128T1600Z-171128T2300Z/ Parmer-Castro-Bailey-Lamb-Cochran- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface 317 AM CST Tue Nov 28 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 10 AM this morning to 5 PM CST this afternoon. * TIMING...Strong northerly winds will develop behind a cold front by late morning. The winds will gradually decrease by early evening. * WINDS...Northerly at 25 to 35 mph with gusts to 50 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on east to west oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
014 WWUS74 KLUB 282052 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 252 PM CST Tue Nov 28 2017 ...WIND ADVISORY CANCELLED... .Wind speeds have started to decrease this afternoon as a cold front has pushed south of the area.. TXZ021-022-027-028-033-282200- /O.CAN.KLUB.WI.Y.0022.000000T0000Z-171128T2300Z/ Parmer-Castro-Bailey-Lamb-Cochran- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface 252 PM CST Tue Nov 28 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Occasional wind gusts to 40 mph may still be possible through sunset across the far southwestern Texas Panhandle and far northwestern South Plains. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:15 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 28, 3:15 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 315 AM CST Tue Nov 28 2017 .DISCUSSION... Most weather in the forecast will be occurring over the next 12 hours or so. The primary threat will be from wind today. A compact upper low will move from the four-corners to the Texas Panhandle by this afternoon. Wind maxes aloft will be squarely across the South Plains with the passage of the strongest height gradient aloft. This will include 70kt winds at 500mb. This will bring strong winds to the region behind a cold front although slightly later than previously forecast. This front was currently plowing through southeastern Colorado through southern Kansas. Pressure rises behind this front are progged to be between 8 and 9 mb per three hours centered from eastern New Mexico through the South Plains. This will likely bring sustained winds of at least 30 mph near the Texas/New Mexico state line. Since the front is slightly delayed from earlier forecasts, this will allow stronger heating in the southern South Plains and therefore elevated fire weather conditions. Significant low level drying will occur ahead of the front centered over the Permian Basin but extending into the southwestern South Plains. The weather will be fairly uneventful for the rest of the week. Another cold front will move through early on Thursday. This front will pack some colder air but less in the way of winds. The GFS brings a weak short wave over the area during the day on Friday with precipitation but this solution is not supported in any other model guidance. The system for next week is hardly worth discussing here given the extreme model run to run inconsistencies. An upper level trough is forecast to drop into the western CONUS early next week but model solutions are high divergent from there and lend very little in the way of forecast confidence. && .FIRE WEATHER... A strong cold front will move through the region this afternoon shifting breezy westerly winds to the north. Wind speeds in the post frontal air will be between 25 and 30 mph at the 20 foot level. Furthermore, warm temperatures and very dry air will exist ahead of the front across the southwestern South Plains. Elevated fire weather conditions are therefore expected and a rangeland fire danger statement is in effect for this area. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 5 PM CST this afternoon for TXZ021-022-027-028-033. && 01/99
Hazardous weather outlook, Nov 27, 5:36 PM CST, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 536 PM CST Mon Nov 27 2017 TXZ021>044-282345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 536 PM CST Mon Nov 27 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Northerly winds of 25 to 35 mph with gusts to 50 mph are expected to develop across the South Plains and extreme southwestern Texas Panhandle late Tuesday morning and persist through Tuesday afternoon.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.